Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 16, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Apr 27, 2016, 9:11 PM CDT for Franklin County, Kansas. It took effect at Apr 28, 2016, 10:59 AM CDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 9:11 PM CDT (02:11 UTC)
- In effect from
- Apr 28, 2016, 10:59 AM CDT
- Expired
- Apr 29, 2016, 1:36 AM CDT
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin County, KS
The radar
The Topeka radar (KTWX), 92 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River at Ottawa (OTWK1). The gauge peaked at 29.03 ft at Apr 28, 2016, 12:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 30 ft
- Moderate stage
- 33 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06913500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
821 WGUS43 KTOP 280211 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 911 PM CDT WED APR 27 2016 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Marais Des Cygnes River at Ottawa affecting Franklin County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-281011- /O.NEW.KTOP.FL.W.0016.160428T1559Z-160429T0636Z/ /OTWK1.1.ER.160428T1559Z.160428T1800Z.160428T1836Z.NO/ 911 PM CDT WED APR 27 2016 The National Weather Service in Topeka, KS has issued a * Flood warning for The Marais Des Cygnes River at Ottawa. * from Thursday morning to late Thursday night. * At 8:30 PM Wednesday the stage was 28.8 feet. * Flood stage is 31.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage late Thursday morning and continue to rise to near 31.1 feet early Thursday afternoon.The river will fall below flood stage by late Thursday early afternoon. * Impact...At 31.0 feet...Lowland areas near the river flood. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$
3 follow-up statements
242 WGUS83 KTOP 280551 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1251 AM CDT THU APR 28 2016 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Cottonwood River near Emporia affecting Lyon County Kansas River at Lecompton affecting Douglas and Jefferson Counties Kansas River at Lawrence affecting Douglas and Jefferson Counties Marais Des Cygnes River at Ottawa affecting Franklin County Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-281351- /O.CON.KTOP.FL.W.0016.160428T1559Z-160429T0636Z/ /OTWK1.1.ER.160428T1559Z.160428T1800Z.160428T1836Z.NO/ 1251 AM CDT THU APR 28 2016 The Flood Warning continues for The Marais Des Cygnes River at Ottawa. * from this morning to late tonight. * At 12:30 AM Thursday the stage was 29.0 feet. * Flood stage is 31.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 31.1 feet by this afternoon.The river will fall below flood stage by this afternoon. * Impact...At 31.0 feet...Lowland areas near the river flood. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$ KSC059-139-281350- /O.CON.KTOP.FL.W.0009.000000T0000Z-160429T0427Z/ /QNMK1.2.ER.000000T0000Z.160427T2257Z.160428T1027Z.NO/ 1251 AM CDT THU APR 28 2016 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until this evening. * At 5:57 PM Wednesday the stage was 26.3 feet. * Flood stage is 17.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early this morning. * Impact...At 26.1 feet...Farm field along the river just north and east of South Stubbs Road bridge floods. South Stubbs Road remains flooded about 2 miles south of Quenemo. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC111-281350- /O.CON.KTOP.FL.W.0010.000000T0000Z-160429T0323Z/ /EPRK1.2.ER.160427T2004Z.160428T0600Z.160428T1523Z.UU/ 1251 AM CDT THU APR 28 2016 The Flood Warning continues for The Neosho River near Emporia 3nw. * until this evening. * At 7:14 PM Wednesday the stage was 20.3 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 20.7 feet this morning. The river will fall below flood stage late this morning. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-281350- /O.CON.KTOP.FL.W.0011.000000T0000Z-160429T1531Z/ /NEOK1.2.ER.160427T1412Z.160428T0600Z.160428T2131Z.NO/ 1251 AM CDT THU APR 28 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Friday morning. * At 12:30 AM Thursday the stage was 23.8 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 24.3 feet by early this morning. The river will fall below flood stage late this afternoon. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC003-059-281350- /O.CON.KTOP.FL.W.0012.000000T0000Z-160428T2304Z/ /SIPK1.2.ER.160427T1512Z.160428T0046Z.160428T1104Z.NO/ 1251 AM CDT THU APR 28 2016 The Flood Warning continues for The Pottawatomie Creek near Scipio. * until this evening. * At 12:31 AM Thursday the stage was 25.5 feet. * Flood stage is 23.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this morning. * Impact...At 25.6 feet...Farmers fields to the south of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC117-281350- /O.EXT.KTOP.FL.W.0002.000000T0000Z-160430T2230Z/ /BLRK1.1.ER.160427T0737Z.160427T1845Z.160430T1030Z.NO/ 1251 AM CDT THU APR 28 2016 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Saturday afternoon. * At 12:15 AM Thursday the stage was 26.3 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC111-281350- /O.CON.KTOP.FL.W.0013.000000T0000Z-160429T1308Z/ /EMPK1.1.ER.160427T1551Z.160428T0530Z.160428T1908Z.NO/ 1251 AM CDT THU APR 28 2016 The Flood Warning continues for The Cottonwood River near Emporia. * until Friday morning. * At 12:30 AM Thursday the stage was 22.1 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 23.0 feet...North bank of the Cottonwood River begins to flood. Lowland flooding occurs along the Cottonwood River from Plymouth to Neosho Rapids. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$ KSC045-087-281350- /O.CON.KTOP.FL.W.0014.000000T0000Z-160429T0027Z/ /LCPK1.1.ER.160427T2004Z.160428T0600Z.160428T1227Z.NO/ 1251 AM CDT THU APR 28 2016 The Flood Warning continues for The Kansas River at Lecompton. * until this evening. * At 12:30 AM Thursday the stage was 17.1 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 17.5 feet by after midnight this morning. The river will fall below flood stage this morning. * Impact...At 16.5 feet...Low lying farm fields begin to flood along the Kansas River. && LAT...LON 3909 9563 3907 9534 3902 9534 3905 9563 $$ KSC045-087-281350- /O.CON.KTOP.FL.W.0015.000000T0000Z-160429T1108Z/ /LWRK1.1.ER.160427T2116Z.160428T1200Z.160428T2308Z.NO/ 1251 AM CDT THU APR 28 2016 The Flood Warning continues for The Kansas River at Lawrence. * until Friday morning. * At 11:50 PM Wednesday the stage was 18.6 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.8 feet by this morning. The river will fall below flood stage this evening. * Impact...At 18.0 feet...Lowlands outside of the levee on the north side of the river begin to flood. Burcham Park is closed due to flooding on the south side of the river. && LAT...LON 3907 9534 3900 9506 3894 9506 3897 9527 3902 9534 $$
660 WGUS83 KTOP 280804 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 304 AM CDT THU APR 28 2016 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Cottonwood River near Emporia affecting Lyon County Marais Des Cygnes River at Ottawa affecting Franklin County Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties Kansas River at Lawrence affecting Douglas and Jefferson Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-281604- /O.EXT.KTOP.FL.W.0016.160428T1800Z-160429T0600Z/ /OTWK1.1.ER.160428T1800Z.160428T1800Z.160428T1800Z.NO/ 304 AM CDT THU APR 28 2016 The Flood Warning continues for The Marais Des Cygnes River at Ottawa. * from this afternoon to late tonight. * At 2:30 AM Thursday the stage was 29.0 feet. * Flood stage is 31.0 feet. * Forecast...The river is expected to rise to near flood stage this afternoon. * Impact...At 31.0 feet...Lowland areas near the river flood. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$ KSC059-139-281604- /O.EXT.KTOP.FL.W.0009.000000T0000Z-160429T0405Z/ /QNMK1.2.ER.000000T0000Z.160427T2257Z.160428T1005Z.NO/ 304 AM CDT THU APR 28 2016 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until this evening. * At 5:57 PM Wednesday the stage was 26.3 feet. * Flood stage is 17.0 feet. * Moderate flooding is occurring. * Forecast...The river will continue to fall to below flood stage by early this morning. * Impact...At 26.1 feet...Farm field along the river just north and east of South Stubbs Road bridge floods. South Stubbs Road remains flooded about 2 miles south of Quenemo. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC111-281604- /O.EXT.KTOP.FL.W.0010.000000T0000Z-160429T0155Z/ /EPRK1.2.ER.160427T2004Z.160428T0700Z.160428T1355Z.UU/ 304 AM CDT THU APR 28 2016 The Flood Warning continues for The Neosho River near Emporia 3nw. * until this evening. * At 2:00 AM Thursday the stage was 21.4 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this morning. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-281604- /O.EXT.KTOP.FL.W.0011.000000T0000Z-160429T1800Z/ /NEOK1.2.ER.160427T1412Z.160428T1200Z.160429T0000Z.NO/ 304 AM CDT THU APR 28 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Friday afternoon. * At 2:30 AM Thursday the stage was 24.0 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 24.3 feet by this morning. The river will fall below flood stage this evening. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC003-059-281603- /O.EXT.KTOP.FL.W.0012.000000T0000Z-160429T0026Z/ /SIPK1.2.ER.160427T1512Z.160428T0046Z.160428T1226Z.NO/ 304 AM CDT THU APR 28 2016 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until this evening. * At 2:46 AM Thursday the stage was 25.4 feet. * Flood stage is 23.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this morning. * Impact...At 25.6 feet...Farmers fields to the south of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC117-281603- /O.EXT.KTOP.FL.W.0002.000000T0000Z-160429T1930Z/ /BLRK1.1.ER.160427T0737Z.160427T1845Z.160429T0730Z.NO/ 304 AM CDT THU APR 28 2016 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Friday afternoon. * At 2:15 AM Thursday the stage was 25.5 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 26.1 feet by early Friday morning.The river will fall below flood stage by early Friday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC111-281603- /O.EXT.KTOP.FL.W.0013.000000T0000Z-160429T1000Z/ /EMPK1.1.ER.160427T1551Z.160428T0730Z.160428T1600Z.NO/ 304 AM CDT THU APR 28 2016 The Flood Warning continues for The Cottonwood River near Emporia. * until late tonight. * At 2:30 AM Thursday the stage was 22.2 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At 23.0 feet...North bank of the Cottonwood River begins to flood. Lowland flooding occurs along the Cottonwood River from Plymouth to Neosho Rapids. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$ KSC045-087-281603- /O.CON.KTOP.FL.W.0015.000000T0000Z-160429T1108Z/ /LWRK1.1.ER.160427T2116Z.160428T1200Z.160428T2308Z.NO/ 304 AM CDT THU APR 28 2016 The Flood Warning continues for The Kansas River at Lawrence. * until Friday morning. * At 2:50 AM Thursday the stage was 18.5 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.8 feet by this morning. The river will fall below flood stage this evening. * Impact...At 18.0 feet...Lowlands outside of the levee on the north side of the river begin to flood. Burcham Park is closed due to flooding on the south side of the river. && LAT...LON 3907 9534 3900 9506 3894 9506 3897 9527 3902 9534 $$
865 WGUS83 KTOP 281518 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1018 AM CDT THU APR 28 2016 ...The Flood Warning is cancelled for the following streams in Kansas... Kansas River at Lawrence affecting Douglas and Jefferson Counties Marais Des Cygnes River at Ottawa affecting Franklin County ...The Flood Warning continues for the following streams in Kansas... Cottonwood River near Emporia affecting Lyon County Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-282318- /O.EXT.KTOP.FL.W.0010.000000T0000Z-160429T0700Z/ /EPRK1.2.ER.160427T2004Z.160428T0700Z.160428T1900Z.UU/ 1018 AM CDT THU APR 28 2016 The Flood Warning continues for The Neosho River 3 miles northwest of Emporia. * until late tonight. * At 7:30 AM Thursday the stage was 21.1 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by later today. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-282318- /O.EXT.KTOP.FL.W.0011.000000T0000Z-160430T0025Z/ /NEOK1.2.ER.160427T1412Z.160428T1800Z.160429T0625Z.NO/ 1018 AM CDT THU APR 28 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Friday evening. * At 9:30 AM Thursday the stage was 24.5 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 24.7 feet by this afternoon. The river will fall below flood stage early Friday morning. * Impact...At 26.0 feet...Road 145 near the bridge is water covered and Water covers large areas over both banks. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-282318- /O.EXT.KTOP.FL.W.0013.000000T0000Z-160429T1624Z/ /EMPK1.1.ER.160427T1551Z.160428T0830Z.160428T2224Z.NO/ 1018 AM CDT THU APR 28 2016 The Flood Warning continues for The Cottonwood River near Emporia. * until Friday morning. * At 9:30 AM Thursday the stage was 21.8 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 23.0 feet...North bank of the Cottonwood River begins to flood. Lowland flooding occurs along the Cottonwood River from Plymouth to Neosho Rapids. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$ KSC059-281548- /O.CAN.KTOP.FL.W.0016.000000T0000Z-160429T0600Z/ /OTWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1018 AM CDT THU APR 28 2016 The Flood Warning is cancelled for The Marais Des Cygnes River at Ottawa. * At 9:30 AM Thursday the stage was 28.9 feet. * Flood stage is 31.0 feet. * Forecast...The river will crest below flood stage at 29.3 feet this evening. * Impact...At 31.0 feet...Lowland areas near the river flood. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$ KSC059-139-282317- /O.EXT.KTOP.FL.W.0009.000000T0000Z-160429T0854Z/ /QNMK1.2.ER.000000T0000Z.160427T2257Z.160428T1454Z.NO/ 1018 AM CDT THU APR 28 2016 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until late tonight. * At 9:05 AM Thursday the stage was 18.3 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At 26.1 feet...Farm field along the river just north and east of South Stubbs Road bridge floods. South Stubbs Road remains flooded about 2 miles south of Quenemo. Colorado road south of Pomona upstream of Quenemo was also flooded this morning. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC003-059-282317- /O.EXT.KTOP.FL.W.0012.000000T0000Z-160429T0843Z/ /SIPK1.2.ER.160427T1512Z.160428T0046Z.160428T2043Z.NO/ 1018 AM CDT THU APR 28 2016 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until late tonight. * At 9:46 AM Thursday the stage was 24.5 feet. * Flood stage is 23.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 25.0 feet...Water flows across Ohio Road about a quarter mile north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC045-087-281548- /O.CAN.KTOP.FL.W.0015.000000T0000Z-160429T1108Z/ /LWRK1.1.ER.160427T2116Z.160428T0810Z.160428T1405Z.NO/ 1018 AM CDT THU APR 28 2016 The Flood Warning is cancelled for The Kansas River at Lawrence. * At 9:50 AM Thursday the stage was 17.8 feet. * Flood stage is 18.0 feet. * Fell below flood stage at 9:05 AM Thursday. * Forecast...The river will continue to fall to 14.1 feet by Friday morning. * Impact...At 18.0 feet...Lowlands outside of the levee on the north side of the river begin to flood. Burcham Park is closed due to flooding on the south side of the river. && LAT...LON 3907 9534 3900 9506 3894 9506 3897 9527 3902 9534 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:48 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 27, 6:48 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 648 PM CDT WED APR 27 2016 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Thursday) Issued at 359 PM CDT WED APR 27 2016 Pacific front will push east of the area this evening taking thunderstorm chcs with it. Light showers associated with the upper low will clip the northern half of the CWA tonight with scattered showers but any rain will be light. Gusty WNW winds should ease off after midnight with cool overnight lows in the 40-45 range. The area will see a brief break with ridging aloft to bring the area a dry day on Thursday with highs in the 60s with light winds. .LONG TERM...(Thursday Night through Wednesday) Issued at 359 PM CDT WED APR 27 2016 For the mid and extended forecast periods, another upper level low system becomes organized over the Four Corners region into the morning hours Friday. A series of lead shortwaves kick out of the Rockies into the Central Plains overspreading the area with enough upper level forcing to cause more rainfall Friday day time frame. The EC and GFS differ what appears to be quite a bit with the amount and duration of instability into Saturday morning and during the day as the main lobe of energy move out over the Central Plains and the upper low deepens. Therefore, considering a negatively tilted feature in play and dewpoints still around the mid 50s and favorable 0-6km shear of above 40-50kts with steep mid-level lapse rates there may be enough forcing for at least some storms to form and reach around severe levels mainly concerning hail most likely and possibly some gusty outflow winds. Then late day Saturday into Sunday, the upper low matures completely and fills then gets carried off with the upper flow as an open wave over the Ohio River Valley into the day Sunday. From then, upper level ridging begins to build over the region into early week before possibly transitioning back to a more quiet pattern. Temps for the period should remain around normal with no significant advection either way, so expecting highs to be in the upper 60s to low 70s and low temps to be in the upper 40s for much of the time frame. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 644 PM CDT WED APR 27 2016 Westerly winds should gradually diminish to 7 to 10 kts through the evening and maintain that into Thursday. Borderline VFR/MVFR ceilings should become all VFR later tonight and would expect a few decks of clouds in the 5000 to 10000 ft range through Thursday morning. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...Omitt LONG TERM...Drake AVIATION...GDP
Hazardous weather outlook, Apr 27, 8:31 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 831 PM CDT WED APR 27 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-290145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 831 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. WIDESPREAD FLOODING OF MAINLY LARGER CREEKS AND RIVERS CONTINUES ACROSS MUCH OF THE AREA TONIGHT. PLEASE REFER TO THE LATEST WARNINGS AND RIVER FORECASTS FOR THE MOST UP TO DATE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FLOODING OF SOME RIVERS MAY CONTINUE INTO THE END OF THE WORK WEEK. THERE IS SOME POTENTIAL FOR MORE HEAVY RAINS LATER FRIDAY NIGHT INTO SATURDAY WHICH COULD CAUSE MORE FLOODING. IN ADDITION... STRONG TO SEVERE THUNDERSTORMS COULD ALSO OCCUR AROUND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Apr 27, 5:03 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
503 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 4 NW CLINTON 38.95N 95.44W
04/27/2016 M0.88 INCH DOUGLAS KS EMERGENCY MNGR
REPORT TIME BASED ON RADAR DATA
&&Local storm report, Apr 27, 6:17 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
617 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HEAVY RAIN 2 NE SILVER LAKE 39.12N 95.84W
04/27/2016 M5.31 INCH SHAWNEE KS TRAINED SPOTTER
THIS IS FOR TOTAL RAINFALL FROM THE AFTERNOON OF
4/26/2016 THROUGH THE AFTERNOON OF 4/27/2016.
&&
BDRAKENearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.